Heavy Rain, Webb
- When
- September 24, 8:00 PM CST to September 25, 9:00 AM CST
- Where
- Webb County, 7.11 mi NW of (Lrd)laredo Intl Arp
- Reported by
- Public
- Coordinates
- 27.617, -99.537
Enterprise measured 4.40 inches.
A heavy rainfall event across South Texas developed as a strong upper-level trough extended southward from the Great Lakes into Texas, providing large-scale ascent and enhanced positive vorticity advection. At the surface, a cold front pushed into the region and eventually stalled, serving as the main focus for lift while interacting with outflow boundaries from earlier convection.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
A heavy rainfall event across South Texas developed as a strong upper-level trough extended southward from the Great Lakes into Texas, providing large-scale ascent and enhanced positive vorticity advection. At the surface, a cold front pushed into the region and eventually stalled, serving as the main focus for lift while interacting with outflow boundaries from earlier convection. Ahead of the front, deep Gulf moisture surged northward with PWATs climbing to near or above the 99th percentile for early fall, creating an environment highly favorable for efficient rainfall production. Instability was plentiful, with CAPE values exceeding 2500 J/kg, supporting thunderstorm development, while modest shear allowed for organized clusters. Initially, convection initiated along prefrontal boundaries and central Texas storms drifting south, producing locally strong winds, but as storms slowed overnight, the primary threat shifted to hydrology. Slow-moving and training cells, fueled by abundant instability and anomalous moisture, wrung out widespread 1 2 inches of rainfall with localized amounts of 3 4 inches. This combination of deep tropical moisture, frontal convergence, upper-level support, and storm interactions ultimately produced the widespread heavy rain and scattered flooding concerns across the region--primarily in Laredo/Webb County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Sep 24, 5:32 PM CST, 2 hours 28 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Corpus Christi TX 632 PM CDT Wed Sep 24 2025 ...New AVIATION... .KEY MESSAGES... Updated at 622 PM CDT Wed Sep 24 2025 - Muggy and warm conditions today with heat indices ranging from 105 - 115F. - Marginal Risk for Severe Weather (Level 1 of 5, primarily gusty winds) and a Slight Risk for Excessive Rainfall (Level 2 of 4) today. - Additional round of rainfall early Thursday morning which will spread area-wide by mid-morning. - 1-2" rainfall amounts through Thursday night as the most reasonable range, with high end amounts nearing 4". && .DISCUSSION... Issued at 101 PM CDT Wed Sep 24 2025 Currently the H5 level features a low over the Great Lakes region with troughing extending down to over Texas. This is expected to extend into South Texas. Meanwhile, a cold front with mainly a drier air mass behind is currently pushing southward across Central Texas and is expected to stall somewhere across our CWA overnight tonight. Surface lift provided by the front combined with mid- to upper level support could help promote strong to some severe thunderstorms with forecasted Eff Bulk Shear >=35 kts across the region. Thus the Storm Prediction Center (SPC) has included all of South Texas in a Marginal Risk for severe thunderstorms (level 1 out of 5) through 12Z Thursday. As the front comes through it will be accompanied by moisture advection and PWATs are progged to increase to over 2.0 inches which is the 75th percentile for this time of year. This is expected to result in periods of heavy rainfall which could lead to scattered flash flooding. As such, WPC has put the region under a Slight risk for Excessive Rainfall (level 2 of 4) through 12Z Friday. The initial round of activity will come along and ahead of the front itself with activity starting this afternoon followed by continued activity becoming more widespread in coverage overnight. Then tapers off tomorrow as activity pushes offshore. Rainfall totals for this event are still expected to generally range from 1-2 inches with localized amounts up to 4 inches possible. Highs today in the low 90s to around 100 degrees will cool slightly behind the front to around the mid 80s to low 90s tomorrow through the early part of next week. Lows tonight around 70-80 will become 65-75 Thursday night through the middle of next week. The heat index today is 105-115 degrees across the region accompanied by a Moderate to Major heat risk. Then after the front, the heat risk becomes minor. && .AVIATION... (00Z TAFS) Issued at 622 PM CDT Wed Sep 24 2025 Showers and storms have developed across South Texas this afternoon, with the strongest storms concentrated near the Victoria Crossroads. Outside of storms, conditions will predominately be VFR. In the vicinity of a storm, outflow boundaries may lead to brief gusty and erratic winds. The probability of a 35 kt gust or higher through tonight remains low (<20% chance). In a shower and thunderstorm, visibility can drop to as low as 1 SM. Thus TEMPO groups were added for all terminals to account for this. Beyond 12Z, most of the showers and thunderstorms begin winding down from north to south throughout the morning. Thus PROB30 groups for all terminals remain. && .MARINE... Issued at 101 PM CDT Wed Sep 24 2025 Gentle to moderate (BF 3-4) onshore flow will veer northeast in response to a front moving across the region tonight through early tomorrow. Flow may be variable with a more easterly component but will persist into next week. There's a moderate to high chance (60- 85%) of showers and thunderstorms tonight and tomorrow this week and into the weekend. Rain chances decrease to low Friday and will persist through this weekend. Seas will generally range from 2 to 3 feet. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 74 87 72 90 / 70 80 20 10 Victoria 71 88 67 92 / 80 60 0 0 Laredo 75 90 72 94 / 70 70 10 10 Alice 73 89 69 93 / 70 80 10 10 Rockport 74 88 73 90 / 80 70 20 0 Cotulla 74 91 71 94 / 80 60 0 0 Kingsville 73 88 71 92 / 60 80 20 10 Navy Corpus 77 86 76 87 / 70 80 30 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && DISCUSSION...BF/80 AVIATION...AE/82
Special Weather Statement
National Weather Service Corpus Christi TX
821 PM CDT Wed Sep 24 2025
TXZ230-250145-
McMullen TX-
821 PM CDT Wed Sep 24 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MCMULLEN COUNTY THROUGH
845 PM CDT...
At 821 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tilden. This thunderstorm is nearly stationary.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of central McMullen
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2820 9862 2844 9879 2851 9858 2828 9846
TIME...MOT...LOC 0121Z 200DEG 4KT 2840 9861
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
EMFThe Laughlin AFB radar (KDFX), 198 km away, was scanning. The volume nearest the first event began at 02:00 UTC.
25 heavy rain, 2 flash flood. Local standard time, as filed.
Enterprise measured 4.40 inches.
McPherson station measured 4.60 inches.
Bullock station measured 4.90 inches.
Del Mar station measured 5.20 inches.
Canal station measured 5.00 inches.
Bustamante station measured 5.10 inches.
Jefferson WTP station measured 5.30 inches.
Jefferson station measured 5.60 inches.
Environmental Dept station measured 5.20 inches.
Guerrero measured 5.60 inches.
HWY 359 station measured 4.90 inches.
Zacatecas station measured 4.20 inches.
S Laredo WWTP station measured 4.50 inches.
Numerous streets flooded on south side of Laredo.
Reports of water in homes, rescues beginning. Some streets flowing like rivers.
Total of 3.15 inches.
Weather station in Laredo measured 5.78 inches.
Weather station south of the airport measured 4.18 inches.
Weather station north of the airport measured 3.13 inches.
HADS weather station west of airport measured 3.56 inches.
TWDB weather station in north Duval measured 3.41 inches.
Weather station on Padre Island measured 2.65 inches.
Weather station on Padre Island measured 2.62 inches.
CoCoRaHS Choke Canyon Dam measured 2.12 inches of rain from late last night.
Weather station measured 2.49 inches.
Weather station measured 2.58 inches.
Weather station near Rockport measured 2.53 inches.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, September 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1288652, 1288653, 1288654, 1288655, 1288656, 1288657, 1288658, 1288659, 1288660, 1288661, 1288662, 1288663, 1288664, 1288637, 1288638, 1288640, 1288641, 1288642, 1288643, 1288644, 1288645, 1288646, 1288647, 1288648, 1288649, 1288650, 1288651.